header print

Thirsty After the Booster Shot? Here are the Possible Reasons

When navigating such a complex matter as Covid-19 and the vaccines, we believe it's important to pack up on as much knowledge as possible in order to gain confidence over fear in the face of unprecedented times. In this article, we aim to be as informative as possible, while discussing a specific side effect: thirst after the booster shot, and sometimes even after the first two. 
 

Has this side-effect been studied yet?

syringes over yellow background
While it is not recognized as an official side-effect by the CDC, many people in online forums have reported extreme thirst, and a feeling of being parched or dehydrated, to the point of waking in the middle of the night to drink. Some doctors also report patients' complaints about thirst.
You can read about common side effects by clicking here. Further reading on side effects will be found here
Extreme thirst is one symptom that has yet to be studied or confirmed as caused by the vaccine. That does not mean it does not happen to people. Two more side effects that have yet to be studied or confirmed as caused by the vaccine are food cravings and menstrual changes. Just as every individual will experience the virus differently, every individual will react to the vaccine differently. 

Possible reasons for feeling dehydrated after vaccine

woman drinking glass of water

Here are the latest theories regarding the reasons for extreme thirst after a Covid-19 shot. 

Developing a fever is a great contributor to dehydration as the water literally evaporates from the body quicker, and you lose salts and fluids. 
Another possibility is that the enlarged toll on the immune system leads to thirst. Much of the water in our body is stored in the blood and vessels connected to it, such as lymph nodes. An immune reaction activates the tonsils, the adenoids, white blood cells and your lymph nodes, causing thirst to compensate for the excessive load on the immune system. The thirst isn't a sign that there's something wrong. It is on the contrary; it means your body is working well. 

Other less common theories suggest that this may be simply because of stress, or because you were dehydrated before the shot and now the thirst feels more present as you're paying more attention than usual to your body after the shot. 

Should you choose to receive the vaccine, it is recommended to enjoy a nutritious meal beforehand, come well-hydrated and avoid taking painkillers before the shot. 

Lastly, it is important to remember that experts are still learning as we go, and that what we know today may not be the full picture yet, or may not even be valid tomorrow. 

H/T: HuffPost

Next Post
Sign Up for Free Daily Posts!
Did you mean:
By clicking "Join", you agree to our T&C and Privacy Policy
Sign Up for Free Daily Posts!
Did you mean:
By clicking "Join", you agree to our T&C and Privacy Policy